MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309657
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 3ml ll 200 s/c plunger rod was broken/damaged.Complaint via email.Email(s) attached complaint reference #: (b)(4).Complaint reference #: (b)(4).Customer (hospital) name: x customer address: x contact name: x phone: x e-mail: x correspondence language: english cat# of product being complained: bd309657 description of product: syringe ll tip st 3cc (b)(4) /bx 4bx/ca.Lot or s/n: (b)(6).Complaint category: fail to function / defective incident date: 19 mar 2026 hospital complaint reference #: (b)(4).Details of complaint (reported issue): the plunger of this syringe is prone to deformation.Complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has x been informed? unknown qty affected: (b)(4) ea samples available? no is customer requesting an rga?: no return qty:.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - plunger rod broken/damaged the customer reported deformation of the syringe plunger.To support the investigation, one photo of a 3 ml luer lok syringe (part number 309657) was reviewed by the quality team, showing a fully assembled, loose syringe with a severely bent plunger rod.This condition compromises the functionality and structural integrity of the syringe and is considered non conforming to product specifications, with the potential root cause associated with the assembly process.A device history record review was completed for material number 309657, lot 4362152, and confirmed that all in process and final inspections were performed as required, with no related quality notifications identified.The lot met acceptance criteria, was approved for shipment, and complies with applicable specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24845648
Report Number1213809-2026-00190
Device Sequence Number5663661
Product Code FMF
UDI-Device Identifier30382903096573
UDI-Public(01)30382903096573(17)291130(10)4362152
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309657
Device Lot Number4362152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown